Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 34, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 7, 2021, 7:12 PM CST for 7 counties in Alabama; George County, Stone County, Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 7:12 PM CST (01:12 UTC)
- Expired
- Dec 8, 2021, 9:16 AM CST
- In force
- 14 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
722 WWUS74 KMOB 080112 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 712 PM CST Tue Dec 7 2021 ALZ056>060-261>266-FLZ201>206-MSZ078-079-081000- /O.NEW.KMOB.FG.Y.0034.211208T0112Z-211208T1600Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 712 PM CST Tue Dec 7 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CST Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
893 WWUS74 KMOB 080944 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 344 AM CST Wed Dec 8 2021 ALZ056>060-261>266-FLZ201>206-MSZ078-079-081600- /O.CON.KMOB.FG.Y.0034.000000T0000Z-211208T1600Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 344 AM CST Wed Dec 8 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
104 WWUS74 KMOB 081516 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 916 AM CST Wed Dec 8 2021 ALZ056>060-261>266-FLZ201>206-MSZ078-079-081630- /O.CAN.KMOB.FG.Y.0034.000000T0000Z-211208T1600Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 916 AM CST Wed Dec 8 2021 ...DENSE FOG ADVISORY IS CANCELLED... The dense fog that prompted the advisory is in the process of dissipating. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 7, 6:06 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 7, 6:06 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Mobile AL 606 PM CST Tue Dec 7 2021 .AVIATION... 00Z issuance...Ceilings and visbys will continue to lower overnight as areas of dense fog develop. Periods of LIFR to IFR ceilings can be expected tonight, occasionally dropping into the VLIFR range due to a combination of rain and patchy fog. Ceilings and visbys will be slow to improve during the day on Wednesday. /13 && .PREV DISCUSSION... /issued 406 PM CST Tue Dec 7 2021/ NEAR TERM UPDATE /Now Through Wednesday/...An upper shortwave approaching from the west tonight will bring increasing rain chances (60-70 percent PoPs), mainly after midnight, along with a few embedded thunderstorms. Additional widespread rainfall amounts between 0.20 to 0.40 inches is expected with this system, with higher localized amounts up to one inch possible, especially across the central portions of the forecast area. Along with a very low cloud ceiling, patchy to areas of fog will also occur late tonight into Wednesday morning. This fog will need to be monitored for a possible Dense Fog Advisory, especially along and southeast of I-65. The precipitation is expected to quickly taper off from northwest to southeast through Wednesday morning as the upper shortwave passes east of the region and a weak cold front pushes through the area. Low clouds however will remain through much of the day Wednesday, keeping highs on the cool side. Expect low temperatures tonight to only be three to five degrees cooler compared with this afternoon's highs, ranging from the mid 40s across the northwest portion of the forecast area to the lower 60s across the southeast portion of the forecast area. Highs Wednesday should range from 61 to 66 northwest of I-65, and from 66 to 71 degrees to the southeast. /22 SHORT TERM /Wednesday Night Through Friday Night/...Mainly zonal flow is anticipated aloft over the northern Gulf coast through Thursday night. Then by Friday, the upper ridge over the Gulf of Mexico will build to the northeast over Florida and Georgia and up into the Carolinas. However, a deep upper trough will progress over the central CONUS Friday through Friday night, approaching the Mississippi River Valley by early Saturday morning. This feature will begin to push the aforementioned ridge southeast by the weekend. At the surface, the lingering surface boundary offshore will push southward Wednesday night. Meanwhile, a low pressure system will strengthen over the Plains and a warm front will begin lifting over the region on Thursday. This will result in return flow that will begin ushering in moisture over the Deep South. The warm front will slowly advance northward, being draped over northern Arkansas, Mississippi, and down through southern Georgia by Friday morning. Model PWATs increase from around 1 inch Thursday morning to 1.6-1.8 inches Thursday evening. As the warm front (and better moisture) lifts further north of the local area, PWATs will decrease somewhat to be around 1.2-1.4 inches on Friday. Instability will be modest Thursday through Friday, ranging from around 500-1000 J/kg for the most part. On the other hand, model guidance indicates that bulk shear will be around 50-55 knots Thursday afternoon and evening. Bulk shear then decreases to be between 40-45 knots on Friday. Although, there is not much in the way of upper dynamic forcing (flow is zonal aloft). Overall, expect no rain Wednesday night, followed by slight to good chance showers with the potential for thunderstorms through late week as the previously mentioned warm front lifts north over the Southeast. Rain and storm chances will then begin to increase from the northwest late Friday night as a cold front approaches the region. Temperatures will also gradually warm through the short term to be well above seasonal norms for this time of year and make it feel like like Spring time! High temperatures Thursday are expected to be in the lower to mid 70s, with even warmer temperatures on Friday (upper 70s to around 80 degrees). This is about 10 degrees above normal! Meanwhile, low temperatures will also follow a warming trend due to southerly flow and increasing moisture. Lows will begin in the 40s to around 50 degrees inland and in the lower to mid 50s near the coast Wednesday night. By Friday night, lows will merely drop into the mid to upper 60s. Again, this is way above the normal values for this time of year! Lastly, the rip current risk will increase to be MODERATE by Wednesday and then increase to a HIGH risk on Friday due to increasing southerly swell. /26 EXTENDED TERM /Saturday Through Tuesday/...The models have come into better agreement, with the ECMWF more in line with the GFS, in regards to the overall pattern for the extended over the past few model runs. A stout upper trough will continue its journey over the Mississippi River Valley and begin to move over the Ohio Valley and Deep South through the day on Saturday. This trough is trending fairly progressive and will likely reach the east coast by Sunday morning according to the latest model guidance. In its wake, upper ridging will build over the southeastern CONUS through early next week. At the surface, the low over the Plains mentioned in the short term will move northeast over the Great Lakes by Saturday. The cold front associated with this low will be draped from Michigan down through Louisiana and over the southeastern coast of Texas. Cold FROPA will likely be quick over the region due to the progressive nature of the system, with the front to the east of the local area by Saturday morning. High pressure will then build in behind it through early next week. In terms of sensible weather, breezy conditions as well as scattered to numerous showers and the potential for thunderstorms are becoming more likely on Saturday. Model PWATs increase to between 1.5-1.8 along and ahead of the cold front early Saturday afternoon, with instability between 500-1000 J/kg and bulk shear around 50-55 knots. The upper dynamics in the latest ECMWF model run look to still be a bit out of sync, but the GFS shows the dynamics more coincident with each other. Overall, most of the dynamics will still be a bit to our north; however, can't rule out the potential for strong to severe storms (especially along and north of Highway 84) on Saturday. However, this is still 5 days out in the forecast and uncertainty remains. Therefore, we will continue to monitor the system and evolving trends closely over the next few days. Once the cold front passes, much drier and cooler (more seasonal) weather will filter into the region for the latter part of the weekend and through early next week. Before FROPA, highs Saturday will likely only reach the mid 70s northwest of I-65, with areas southeast in the upper 70s. Then, after FROPA, the cooler weather sets in over the region. Lows Saturday night will plummet into the upper 30s to lower 40s inland and into the mid to upper 40s near the coast. Highs Sunday will struggle to reach 60 degrees except for a few spots at the immediate coast. Sunday night will then be the coldest of the extended term, with temperatures dipping into the mid to upper 30s inland and into the upper 30s to mid 40s near the coast. Expecting highs on Monday in the lower to mid 60s and lows Monday night mainly in the upper 30s to lower 40s inland and lower to upper 40s near the coast. To round out early next week, highs Tuesday will merely reach the mid to upper 60s. /26 MARINE...Light to northeasterly to easterly winds will shift westerly to southwesterly overnight, but quickly turn northwesterly to northerly again on Wednesday in the wake of another weak cold front. Winds will then shift easterly Wednesday night into Thursday morning. High pressure will move to the east of the area late in the week, which will allow for increasing southerly flow Thursday into the weekend. Winds and seas will increase in advance of a strong cold front this weekend. Small craft should exercise caution late in the week as southerly winds increase, and a Small Craft Advisory may be required over the weekend in the wake on the strong cold front. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:13 PM CST | Marine Dense Fog Advisory | MOB | 14 hr | |
| Dec 7, 11:57 PM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Dec 8, 9:15 AM CST | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.